MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE LIGATING DEVICE

AOMORI OLYMPUS CO., LTD. SINGLE USE LIGATING DEVICE
Model Number HX-400U-30
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Additionally, to provide correction to the initial with information inadvertently left out (g2) and to provide a correction to field (e3).The subject device was manufactured on september 2021 based on the provided 3 digit lot information "17v".A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation and past investigation results, a likely mechanism causing the reported events could be one of the following: mechanism 1 : 1) the loop was surrounding the body tissue.2) the tube sheath was pushed out, and the body tissue was temporarily ligated by using the distal end of the tube sheath.3) the loop was tightened by pulling the slider.4) the slider was pushed while the distal end of coil sheath did not extend from the tube sheath.Therefore, the loop detached from the hook in the tube sheath.5) while the hook was extending from the coil sheath, the loop moved towards the proximal side and went into the coil sheath.6) the hook was pulled.This caused the hook and the loop to retract into the coil sheath together.As a result, the loop and the hook got stuck inside the coil and could not move.7) since the loop and the hook got stuck together inside the coil, the loop did not detach when the slider was pulled.Mechanism 2: 1) the sheath was bent near the handle.2) the operating wire could not move because sliding resistance between the sheath and the operating wire increased.3) the operating pipe deformed because the slider was forcefully operated.4) due to above, the loop could not detach from the hook.However, the subject device was not returned, and the root cause of the suggested event could not be determined.The event can be prevented by following the instructions for use which state: "do not strike or crush the coil sheath during operation.Doing so can damage the distal end of the coil sheath, which could make it impossible to detach the loop after ligation.In this case, ¿emergency treatment¿ and as shown ¿equipment to be used in an emergency." "do not remove the loop from the hook while the coil sheath is not extended from the tube sheath.Otherwise, the loop may be tangled with the hook and become impossible to be removed.In this case, ¿emergency treatment¿ and as shown ¿equipment to be used in an emergency." "do not hold the loop with the distal end of the tube sheath while the loop is surrounding the tissue.Otherwise, when the tissue is ligated, the loop may be detached from the hook in the tube sheath and tangled with the hook.That may make the loop impossible to be removed.In this case, ¿emergency treatment¿ and as shown ¿equipment to be used in an emergency." "never use excessive force to operate the instrument.This could damage the instrument." "straighten out the portion of the instrument that extends from the biopsy valve." olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during an unspecified procedure, the single use ligating device could not be released (presumed from a polyp).The cable had to be cut using a clamp.Another device was obtained to complete the procedure; no patient injury occurred.Additional information regarding the procedure and intervention was requested multiple times, but not received.

Brand Name
SINGLE USE LIGATING DEVICE
Common Device Name
SINGLE USE LIGATING DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19323991
Report Number9614641-2024-01099
Device Sequence Number11415167
Product Code MND
UDI-Device Identifier04953170194641
UDI-Public04953170194641
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
CLASS2-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-400U-30
Device Lot Number17V
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2024
Supplement Date Received by Manufacturer06/19/2024
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown